Warning: fopen(/home/virtual/pediatrics/journal/upload/ip_log/ip_log_2024-07.txt) [function.fopen]: failed to open stream: Permission denied in /home/virtual/pediatrics/journal/ip_info/view_data.php on line 82

Warning: fwrite(): supplied argument is not a valid stream resource in /home/virtual/pediatrics/journal/ip_info/view_data.php on line 83
A case of postoperative nasopharyngeal reflux associated with retropharyngeal lymphangioma in newborn infant

Korean Journal of Pediatrics 2010;53(2):262-266.
Published online February 15, 2010.
A case of postoperative nasopharyngeal reflux associated with retropharyngeal lymphangioma in newborn infant
Ah Reum Kwon, Eun Jung Park, Ki Hwan Kim, Dong Soo Kim
Department of Pediatrics, Yonsei University College of Medicine, Severance Children`s Hospital, Seoul, Korea
소아기 류마티스모양 관절염 환자에서 etanercept 사용 후 발생한 뇌염 1예
권아름, 박은정, 김기환, 김동수
연세대학교 의과대학 소아과학교실
Correspondence: 
Dong Soo Kim, Email: dskim6634@yuhs.ac.kr
Abstract
Tumor necrosis factor-α (TNF-α) is a major proinflammatory cytokine involved in the pathophysiology of juvenile rheumatoid arthritis. Etanercept is an effective inhibitor of TNF-α and has shown a beneficial effect in patients with JRA. However, the most important cause of concern related to etanercept administration is infection. We report a case of encephalitis in a JRA patient receiving long-term treatment with etanercept. The patient was a 4-year-old boy with refractory JRA, and he received etanercept subcutaneously at a dose of 0.4 mg kg-1 day-1 twice a week for 14 months, along with non-steroidal anti-inflammatory drugs, methotrexate, oral steroids, and sulfasalazine. The patient presented with sudden fever, headache, vomiting, a generalized tonic seizure, and changes in mental status. We suspected a central nervous system infection, and simultaneously administered antibiotics, an antiviral agent, and steroids. After 2 days of hospitalization, his mental function returned to normal, and he showed no further seizure-like movements. Brain magnetic resonance imaging scan of the patient showed a multifocal cortical lesion on both sides of the temporoparietooccipital lobe, which indicated encephalitis. Although we were unable to identify the causative organism of encephalitis, we think that the encephalitis may be attributed to infection, and the use of etanercept may have increased the risk of severe infection. Therefore, etanercept was discontinued and the patient recovered shortly after. To the best of our knowledge, this is the first case of encephalitis in a juvenile rheumatoid arthritis patient treated with etanercept.
Key Words: Etanercept, Juvenile rheumatoid arthritis, Encephalitis


METRICS Graph View
  • 2,627 View
  • 9 Download